Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 118, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2003, 4:40 PM EDT for Union County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2003, 4:40 PM EDT (20:40 UTC)
- Expired
- Jun 13, 2003, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Union County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:39 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 13, 3:39 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 3380 PM EDT FRI JUN 13 2003 SHORTWAVE OVER LOWER OHIO VALLEY EJECTS OUT TONIGHT INTO SATURDAY. MODELS HAVE BEEN OVER DOING THE POPS THE LAST SEVERAL DAYS...SO WILL KEEP EVERYTHING IN THE CHANCE CATEGORY TONIGHT AND SATURDAY. THE GFS CONTINUES TO HAVE CONVECTIVE PROBLEMS AS IT SPINS UP VORT OUT OF NOW WERE...PRODUCING BULLSEYS OF QPF. PREFER THE SMOOTHER ETA FOR THIS RUN. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND SATURDAY AS THE SHORTWAVE/WEAK SURFACE LOW MOVES THROUGH. DRIER MORE STABLE AIR WORKS IN BEHIND FRONT FOR SATURDAY AND SUNDAY. DEWPOINTS ARE AROUND 70 RIGHT NOW. SURFACE LOW REMAINS TO THE WEST...SO WILL GO A LITTLE ABOVE GUIDANCE LOWS TONIGHT. MAV HIGHS LOOK TOO COOLER SAT AND SUN BASED ON 850 TEMPS AND EXPECTED CLOUD COVER. WILL GO UPPER 70S TO AROUND 80 SAT AND LOWER 80S WITH FULL SUN ON SUNDAY. CLEMISILN OUT SHORTLY. .ILN...NONE. SITES
Hazardous weather outlook, Jun 13, 5:45 AM EDT, 10 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-131145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 545 AM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.